Thunderstorm Wind, Forsyth
- When
- June 6, 10:57 PM EST
- Where
- Forsyth County, Winston Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -80.250
Three to four trees were blown down on Davis Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 6, 8:01 PM EST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 901 PM EDT MON JUN 6 2005 .SHORT TERM (THROUGH MONDAY NIGHT)... THE GSO RAOB THIS EVENING SHOWS MORE INSTABILITY AND MOISTURE IN THE AIRMASS THAN THE PREVIOUS TWO EVENINGS. ANALYSIS OF AREA VWPS SHOW SOME CONVERGENCE IN THE LOWEST LAYERS OVER THE WESTERN PIEDMONT. THE LATEST RUC SHOWS CONTINUED INSTABILITY ACROSS THE NORTHWEST THIRD OF THE RAH CWA THROUGH THE NIGHT AND A WEAK SURFACE TROUGH OVER THE PIEDMONT. THE SLIGHT CHANCE OF A SHOWER OR TSTM WILL BE EXTENDED THROUGH THE NIGHT OVER THE NORTHWEST THIRD. OTHERWISE...LITTLE CHANGE IS EXPECTED IN THE GRID FORECAST PARAMETERS FOR THE OVERNIGHT PERIOD. -RFG && .PREVIOUS DISCUSSION... (ISSUED 140 PM EDT MON JUN 6 2005) SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... THIS EVENING AND OVERNIGHT...SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING AND EXPECT TO CONTINUE INTO THE EARLY EVENING HOURS. THEN OVERNIGHT...HIGH LOW LEVEL MOISTURE AND SKIES CLEARING WITH LITTLE OR NO WINDS...EXPECT PATCHY FOG AND SOME LOW LEVEL CLOUDINESS. TUESDAY THROUGH THURSDAY NIGHT...PERSISTENCE PATTERN CONTINUES AS RIDGE ALOFT/SURFACE WILL REMAIN OFF THE ATLANTIC COAST WHICH WILL RESULT IN GENERALLY DIURNAL AFTERNOON/EVENING CONVECTION. AIR MASS UNSTABLE AND BECOMING INCREASINGLY MORE MOIST--DEWPOINTS UPPER 60S/LOW 70S AND PRECIPITABLE WATER 1.5+. HOWEVER TRIGGERS/FOCUS FOR CONVECTION RATHER WEAK. ADDITIONALLY WEAK WIND FLOW...THUS STORMS THAT DO DEVELOP WILL BE SLOW MOVERS WITH LOCALLY HEAVY DOWNPOURS. REGARDING TEMPERATURES...ANOTHER HOT DAY ON TUESDAY WITH READINGS AROUND THE 90 DEGREE MARK. FOR WEDNESDAY AND THURSDAY...MORE CLOUDS...SOUTHEAST FLOW AND INCREASE IN CONVECTIVE ACTIVITY WILL SHAVE A FEW DEGREES OFF MAXES. OVERALL CURRENT FORECAST TRENDS ON TRACK WITH ONLY MINOR ADJUSTMENTS. LONG TERM (FRIDAY THROUGH MONDAY)... NO CHANGES NEEDED THIS PERIOD. THE WESTERN ATLANTIC RIDGE WILL BE THE DOMINANT WEATHER FEATURE OVER THE REGION THROUGH THE PERIOD...RESULTING IN WARM TEMPS AND DIURNAL POPS. POPS WILL BE SLIGHTLY HIGHER IN THE WEST THAN THE EAST AROUND THE PERIPHERY OF THE RIDGE. AVIATION... WITH LITTLE CHANGE IN THE WEATHER PATTERN OVER THE NEXT 24 HOURS...A PERSISTENCE FORECAST WILL BE USED. CU FIELD THIS AFTERNOON WILL BE SCATTERED TO BROKEN AT 5KFT...AND THERE WILL BE SOME SCATTERED SHWRS BUT NOT ENOUGH COVERAGE TO MENTION IN TAFS...LIGHTNING STRIKES WILL BE EVEN LESS. SKIES BECOME CLEAR AND WINDS NEAR CALM AFTER SUNSET. PLENTY OF LOW LEVEL MOISTURE WILL RESULT IN MVFR VIS DEVELOPING BETWEEN 06Z AND 08Z...LOWERING TO LIFR VIS/CIGS AT FAY AND RWI AFTER 09Z. FOG LIFTS BETWEEN 12Z AND 14Z AND A SCATTERED CU FIELD DEVELOPS BY 16Z WITH BASES AROUND 5KFT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RFG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 552 AM EDT MON JUN 6 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 552 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON... WITH ACTIVITY MORE NUMEROUS AROUND THE TRIAD TO THE NORTHWEST. DUE TO THE VERY LIGHT WINDS AND THE ABUNDANCE OF MOISTURE THROUGH THE ATMOSPHERE... ANY STORMS THAT FORM ARE LIKELY TO BE VERY SLOW-MOVING OR EVEN STATIONARY... RESULTING IN LOCALLY VERY HEAVY RAIN. SOME STREET FLOODING COULD OCCUR BENEATH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SCATTERED SHOWERS AND STORMS EXPECTED ON TUESDAY MAY ALSO POSE A THREAT FOR HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GIH
The Roanoke radar (KFCX), 103 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three to four trees were blown down on Davis Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455184.